Abstract

Phenobarbital, an antiepileptic agent has numerous adverse reactions including Stevens-Johnson syndrome (SJS), a rare medical emergency. A 12-year-old male epileptic child with phenobarbital-induced SJS was referred for the management of severe pain in relation to extensively decayed molar tooth and oral mucosal ulcerations. The patient was managed by withdrawal of phenobarbital and palliative treatment of the lesions.

Original languageEnglish
Pages (from-to)531-532
Number of pages2
JournalIndian Journal of Pharmacology
Volume44
Issue number4
DOIs
Publication statusPublished - 01-08-2012

Fingerprint

Stevens-Johnson Syndrome
Phenobarbital
Pain Management
Palliative Care
Anticonvulsants
Tooth
Emergencies

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmacology (medical)

Cite this

@article{d2bb8fbbed5f4b12a8b1f17a01c7e597,
title = "Phenobarbital induced Stevens-Johnson syndrome in a child",
abstract = "Phenobarbital, an antiepileptic agent has numerous adverse reactions including Stevens-Johnson syndrome (SJS), a rare medical emergency. A 12-year-old male epileptic child with phenobarbital-induced SJS was referred for the management of severe pain in relation to extensively decayed molar tooth and oral mucosal ulcerations. The patient was managed by withdrawal of phenobarbital and palliative treatment of the lesions.",
author = "Sumit Gaur and Rupali Agnihotri",
year = "2012",
month = "8",
day = "1",
doi = "10.4103/0253-7613.99344",
language = "English",
volume = "44",
pages = "531--532",
journal = "Indian Journal of Pharmacology",
issn = "0253-7613",
publisher = "Medknow Publications and Media Pvt. Ltd",
number = "4",

}

Phenobarbital induced Stevens-Johnson syndrome in a child. / Gaur, Sumit; Agnihotri, Rupali.

In: Indian Journal of Pharmacology, Vol. 44, No. 4, 01.08.2012, p. 531-532.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Phenobarbital induced Stevens-Johnson syndrome in a child

AU - Gaur, Sumit

AU - Agnihotri, Rupali

PY - 2012/8/1

Y1 - 2012/8/1

N2 - Phenobarbital, an antiepileptic agent has numerous adverse reactions including Stevens-Johnson syndrome (SJS), a rare medical emergency. A 12-year-old male epileptic child with phenobarbital-induced SJS was referred for the management of severe pain in relation to extensively decayed molar tooth and oral mucosal ulcerations. The patient was managed by withdrawal of phenobarbital and palliative treatment of the lesions.

AB - Phenobarbital, an antiepileptic agent has numerous adverse reactions including Stevens-Johnson syndrome (SJS), a rare medical emergency. A 12-year-old male epileptic child with phenobarbital-induced SJS was referred for the management of severe pain in relation to extensively decayed molar tooth and oral mucosal ulcerations. The patient was managed by withdrawal of phenobarbital and palliative treatment of the lesions.

UR - http://www.scopus.com/inward/record.url?scp=84865803820&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84865803820&partnerID=8YFLogxK

U2 - 10.4103/0253-7613.99344

DO - 10.4103/0253-7613.99344

M3 - Article

VL - 44

SP - 531

EP - 532

JO - Indian Journal of Pharmacology

JF - Indian Journal of Pharmacology

SN - 0253-7613

IS - 4

ER -